Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Have severe flat feet. Wearing insoles will make my spine curve make me shorter? How to improve facial appearance?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I have severe flat feet and my doctor prescribed me insoles to wear. I don't wear them when I play basketball because the insoles are uncomfortable. Would severe flat feet make me shorter by making my spine curve? I have a minor curve in my spine due to scoliosis and I am afraid my flat feet might make my spine curve more and make me shorter. Would flat feet cause me to get shorter over time and would playing sports such as basketball without my insoles make my spine curve and make me shorter?

Another unrelated question: I have been taking fish oil for almost a month now and I decided to stop taking it today. How long do I have to wait for the fish oil to get out of my system so I can drink alcohol? Is it okay if I drink alcohol after getting off fish oil for one day? If not, how long do I have to wait to be able to drink alcohol?

Another question...

These past years I haven't had consistent good quality of XXXXXXX sleep. I know this because when I wake up I feel tired and my facial appearance don't look that good and radiant like it used to. Are there any medications or vitamins that can improve the quality of my XXXXXXX sleep?

Another question...

For about 8 months now, I been having urinary problems. I first noticed it when I have trouble urinating. I feel as if my bladder is full and I want to urinate, but I can't. Every time I urinate, it would only come out a little. And it takes me a about 5-6 seconds to get the urine stream going. And then I started noticing frequent urinations, especially at night and in the morning when I wake up. But every time I urinate, it only comes out a little bit. I also noticed my sex drive has decreased and I have weak orgasms/ejaculations. My orgasms and ejaculations don't feel good and strong as it used to be. And I also notice I have frequent muscle twitches all over my body. I went to the doctor and he thought it was UTI so he gave me medication for it but it didn't work so it is not UTI. What do you think this condition is?

One last question...

Are there any face creams/medications/vitamins that can improve my facial appearance and make me look more handsome? My face doesn't seem to be radiant and glowing like it used to be and I would like to improve it. I was thinking about taking alpha lipoic acid but I don't know if it will work. Do you think it will improve my facial appearance?
Posted Sat, 23 Jun 2012 in General Health
Answered by Dr. Praveen Tayal 6 hours later
Thanks for posting your query.
Flat feet if left untreated may cause pain in the feet and uncomfortable sensation during running. It is not likely to cause curving of the spine causing a decrease in the height. Not using insoles will not affect your height.

Fish oil contains natural fatty acids which are otherwise also present in our body. To avoid any interactions with alcohol, you should wait for at least one week after stopping fish oil supplementation.

You can take melatonin supplements to improve your XXXXXXX sleep.

The problem related to urination and twitches can be due to vitamin B complex deficiency or an electrolyte imbalance. Taking vitamin supplements will be of help.

Using alpha lipoic acid and vitamin E supplements might help to improve your appearance.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Have severe flat feet. Wearing insoles will make my spine curve make me shorter? How to improve facial appearance? 4 hours later
does vitamin b complex deficiency or electrolyte imbalance cause weak orgasms/ejaculations? If not, I want to know what would cause my weak orgasms and ejaculations.
Answered by Dr. Praveen Tayal 7 hours later
Thanks for writing again.
Weak orgasms or ejaculations could be caused by inhibited sexual desire, anxiety disorders, mental fatigue, stress, guilt etc. Medical causes include abnormal hormone level, reflex activity of ejaculatory system, thyroid problems, diabetes, hypertension and neurological causes.
If the symptoms persist then desensitizing creams and SRRI (selective serotonin reuptake inhibitors) may need to be prescribed for which you have to consult a urologist.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: Have severe flat feet. Wearing insoles will make my spine curve make me shorter? How to improve facial appearance? 7 hours later
Thank you, your answers are very informative. I have 2 more questions I would like to ask.

I used to take paxil for about 8 months for anxiety. I stopped taking it abruptly because I plan on doing limb lengthening in the near future and I heard that the hospitals won't accept me as a patient if they detect any antidepressants usage. I think I need to take it again because my OCD is getting worse and I think I am a little bit depressed. I have been off of paxil for about 2 years now. I am afraid that if I take it again, the hospital for limb lengthening will detect it in my blood and won't let me go through the limb lengthening procedures. If I do take paxil again, and lets say I take it for about 6 months, how long would it take to get out of my system and bloodstream completely, so that it won't get detected when they test me?

And last question,

I just got off fish oil yesterday and I went to spend some time with my friends. Some of them were smoking marijuana in my car and I think I inhaled some of the second hand marijuana smoke. I normally check my blood sugar because both my parents have diabetes. This morning, I checked my blood sugar using the finger pinching device, and my fasting glucose was 108, which is pretty high because usually my fasting glucose is in the 90s. I don't know why my blood glucose raised. Could it have been the fish oil that was still in my system and marijuana interaction that caused my blood sugar to raise?? Are there any interactions between fish oil and marijuana? I also took melatonin supplement last night before I went to sleep, so I don't know if that affected my blood sugar. What do you think caused my blood sugar to raise?

Thank you doctor.

Answered by Dr. Praveen Tayal 5 hours later
If you are considering restarting paxil, then at least 2 weeks of drug washout period is required before the levels fall to an undetectable levels.
The rise in your fasting blood glucose is not likely to be related to fish oil or melatonin supplements.
Passive marijuana smoking can lead to such alterations in blood glucose levels. Please do recheck these levels after 2-3 days and see if this change is persistent.
Wishing you an early trouble free recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor